Doctor insights on:
Atenolol Overdose Suicide
Atenolol is a relatively long-acting (24 hours) beta-blocker. Beta-blockers as a group of medications calm or slow the heart rate down. They stop the swings in hr from stress or nerves. If someone is on a good dose of a beta-blocker and are startled, the medication suppresses the pounding of your heart. It also won't allow the hr to climb with exercise. It's used to ...Read more
Atenolol overdose: An overdose occurs when an excessive / dangerous dose of a drug is used. Atenolol (Tenormin) is used to treat high blood pressure. "Overdose symptoms may include uneven heartbeats, shortness of breath, bluish-colored fingernails, dizziness, weakness, fainting, or seizure (convulsions)." REF: http://www. Emedicinehealth. Com/drug-atenolol/page3_em. Htm
What is the possibility of organ damage in a 12 year old due to overdose of 600 mg of atenolol with out treatmeant.?
The possibility?: Anything can happen in life, so one must not ask, "what is the possibility? " the real question is, "how likely is it? " if a person took a several times the normal dose of atenolol, got evaluated by the doctors at the hospital, and was found to be recovered back to normal condition, then the answer is "unlikely". The primary care doctor can recheck if desired or if needed.
YES: They are blood pressure medications and can slow your hear down. If you have accidentally taken too many you need to go to the hospital to get checked out. If you are thinking about taking pills to hurt yourself pleas seek help immediately and go to the hospital or call an ambulance.
Why?: What kind of a question is this? I would suggest you get to doctor or hospital right away
Probably low: The chances of organ damage from 600mg of atenolol is probably low, in an adult of normal size and decent health. Reports of overdoses of atenolol mention doses in the ranges of 1000mg to 5000mg. The underlying health of the patient, such as any coexisting medical problems (kidney disease or other diseases) can make a difference if an accidental overdose is taken.
Tenormin (atenolol): "Tenormin is contraindicated in sinus bradycardia, heart block greater than first degree, cardiogenic shock, and overt cardiac failure. Tenormin is contraindicated in those patients with a history of hypersensitivity to the atenolol or any of the drug product’s components." See: http://www. Drugs. Com/pro/tenormin. Html
Do yo meanPill size?: I'm not sure of the context of your question. Atenolol comes in 25, 50, and 100 mg tablets so the highest pill size is 100 mg. Usually it is taken once daily for high blood pressure, but for cases of cardiac angina (a medical diagnosis), it is taken twice daily (so the maximum daily dose is 200 mg). I suppose higher doses are possible but should be under your doctors' supervision / instructions.
Sedoxil: You can, but sedoxil can cause a further drop in your blood presssure. Careful monitoring by your internist is suggestedSee 1 more doctor answer
What drug do you: Mean? I am not aware of a drug in the US as Mexazolam There is a drug called midazolam that is used mostly for sedation and preop cases. Are you using this drug for anxiety or sleep? There is probably not a problem with this together but it is not common to be taking this and use of this drug shoudl be reevaluated. Best wishes.
Too much?: Could lead to low blood pressure and/or pulse.
Rarely: Generally, Atenolol suppresses SVT. In rare cases, it can affect your heart to make some types of SVT worse. Also, it can rarely speed up the heart rate, by slowing down certain parts of the hearts electrical system more than others. Lastly, withdrawal from atenolol can make SVT worse, so don't stop the medication too abruptly. See a heart rhythm specialist for treatment options and evaluationSee 1 more doctor answer
An overdose occurs when an excessive / dangerous dose of a drug is used. Atenolol (Tenormin) is used to treat high blood pressure. "Overdose symptoms may include uneven heartbeats, shortness of breath, bluish-colored fingernails, dizziness, weakness, fainting, or seizure (convulsions)." REF: ...Read more
- Die diphenhydramine overdose